MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4245020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17470075 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a.014 5.0x20 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was flushed and used as per the instructions for use (ifu).However, it ruptured at the calcification of the blood vessel.No patient injury was reported.There were no anomalies of the package/device.The device will not be returned for analysis due to suspicious infectious disease.
 
Additional Manufacturer Narrative
Section b5 description of event: as reported, a.014 5.0x20 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was flushed and used as per the instructions for use (ifu).However, it ruptured at the calcification of the blood vessel.No patient injury was reported.The target lesion was the pulmonary artery.The lesion was moderately calcified.There was little vessel tortuosity.The percentage stenosis was 99%.The device was not used for a chronic total occlusion.The product was stored according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.The device did prep normally.There were no anomalies of the package/device.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.The same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.There was no unusual force used at any time during the procedure.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.Plain old balloon angioplasty (poba) was performed with another unknown device.The procedure was completed successfully without patient injury.The device will not be returned for analysis due to suspicious infectious disease.An aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (.014 5.0 x 20 142cm) was flushed and used as per the instructions for use (ifu).However, it ruptured at the calcification of the blood vessel.No patient injury was reported.The target lesion was the pulmonary artery.The lesion was moderately calcified.There was little vessel tortuosity.The percentage stenosis was 99%.The device was not used for a chronic total occlusion.The product was stored according to the instructions for use (ifu).The product was inspected and prepped according to the ifu and did prepped normally.There were no anomalies of the package/device.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.The same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.There was no unusual force used at any time during the procedure.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.Plain old balloon angioplasty (poba) was performed with another unknown device.The procedure was completed successfully without patient injury.The product was not returned for analysis.A product history record (phr) review of lot 17470075 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate calcification with 99% stenosis may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a calcified lesion.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 5.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8247662
Report Number9616099-2019-02637
Device Sequence Number1557732
Product Code LIT
UDI-Device Identifier20705032005828
UDI-Public20705032005828
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number4245020W
Device Lot Number17470075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1